Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 376, NWS Norman, OK

June 4, 2001Harmon County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 4, 2001, 6:30 PM CDT for Harmon County, Oklahoma. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 4, 2001, 6:30 PM CDT (23:30 UTC)
Expired
Jun 4, 2001, 7:10 PM CDT
In force
40 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Harmon County, OK

What was reported inside it

TimeReportWhereRemark
Jun 4, 6:48 PM CDTHail 1Mc Knight, OKHail covered the ground.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 6:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2001-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2001-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4256 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-109 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:30 PM CDT, 3 hours earlier.

Area forecast discussion, Jun 4, 3:30 PM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
330 PM CDT MON JUN 4 2001

REMAINS OF SFC FNT WHICH PUSHED INTO NWRN SECS OF THE FA OVERNIGHT
AND ERLY THIS MRNG STILL EVIDENT ON MESONET DATA THIS AFTN.  WARM
FRONT HAS LIFTED NWD INTO SRN KS. DRY LINE ALSO EXTENDS FROM SW TX
INTO FAR SWRN OK. 12Z UA DATA SHOWED AREA STILL WELL CAPPED ALTHOUGH
THERE ARE SIGNS THIS MAY BE CHANGING. S/W MOVING EWD OUT OF CO MAY
GENERATE ENUF LIFT TO HELP WEAKEN THE CAP ALLOWING TSTMS TO DEVELOP
IN THE VCNTY OF THE SFC BNDRYS. WITH AMS ONCE AGAIN XTRMLY
UNSTABLE...ANYTHING THAT GOES WUD LIKELY BECOME SVR. WILL GO AHEAD
AND INCLUDE POPS FOR CNTRL AND WRN SECS FOR TONIGHT. MAIN UPR TROF
GRDLY WORKS ITS WAY EWD N OF THE AREA THROUGH MID WEEK WITH A SERIES
OF WEAK S/W BRUSHING THE AREA. WITH MID LVL TMPS NOT AS WARM AND SFC
BNDRYS EXPECTED TO PUSH INTO THE AREA...WILL CONT WITH CHC CAT POPS
INTO WEDNESDAY. SFC BNDRY SHUD PUSH S OF THE AREA BY THURSDAY MRNG
WITH UPR RDG BEGINNING TO BUILD BACK OVER THE AREA.

FCSTID = 2
OKC   70  87  65  80 /  10  10  40  30
HBR   71  92  67  87 /  10  10  30  30
SPS   71  92  67  87 /  10  10  30  30
GAG   63  85  60  78 /  20  30  40  30
PNC   70  86  64  78 /  30  30  40  30
DUA   73  90  70  87 /  10  10  30  30

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Special weather statement, Jun 4, 1:00 PM CDT, 5 hours 30 minutes before
OKZ004>048-050>052-TXZ083>090-042030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
100 PM CDT MON JUN 04 2001

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
NORTHERN AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON
AND EVENING. THE SLIGHT RISK IS WEST OF A LINE FROM MEDFORD...TO
WATONGA...TO LAWTON...TO WICHITA FALLS. LARGE HAIL AND DAMAGING
STRAIGHT LINE WINDS WILL BE THE MAIN SEVERE WEATHER THREATS.

A LAYER OF WARM AIR IN THE MID LEVELS WHICH HAS PREVENTED
THUNDERSTORM DEVELOPMENT THE PAST COUPLE OF DAYS IS FORECAST TO COOL
SLIGHTLY THIS AFTERNOON. A DISTURBANCE IN THE MID AND UPPER LEVELS
OF THE ATMOSPHERE IS FORECAST TO MOVE OUT OF THE SOUTHERN ROCKIES
INTO THE SOUTHERN PLAINS THIS AFTERNOON AND EVENING WEAKENING THE
CAP. A DRY LINE LOCATED ACROSS WESTERN PARTS OF THE TEXAS PANHANDLE
AT MIDDAY IS FORECAST TO MOVE EAST TO NEAR THE OKLAHOMA TEXAS BORDER
BY LATE THIS AFTERNOON. EAST OF THE DRY LINE SURFACE TEMPERATURES
WILL APPROACH 100 DEGREES. THE COMBINATION OF THE MID LEVEL
DISTURBANCE...AFTERNOON HEATING AND ABUNDANT LOW LEVEL MOISTURE WILL
CREATE A VERY UNSTABLE ATMOSPHERE ACROSS WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS LATE THIS AFTERNOON. IF THUNDERSTORMS ARE ABLE
TO BREAK THE CAP AND DEVELOP THEY WILL QUICKLY BECOME SEVERE
PRODUCING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS.

EMERGENCY MANAGERS AND SPOTTER GROUPS [ACROSS WESTERN OKLAHOMA AND
PORTIONS OF WESTERN NORTH TEXAS SHOULD BE PREPARED FOR POSSIBLE
ACTIVATION LATE THIS AFTERNOON AND EVENING.

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:22 PM CDTSevere Thunderstorm WarningOUNBeckham28 min
Jun 4, 6:52 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods38 min
Jun 4, 6:58 PM CDTSevere Thunderstorm WarningOUNRoger Mills47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.